Alert archive / Nebraska / High Wind Warnings in 2024
High Wind Warning 2, NWS Omaha, NE
NWS Omaha, NE issued this high wind warning at May 25, 2024, 11:53 PM CDT for Fremont County, Mills County, Pottawattamie County, Iowa; 4 counties in Nebraska. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2024, 11:53 PM CDT (04:53 UTC)
- Expired
- May 26, 2024, 1:00 AM CDT
- In force
- 67 min
- Issued by
- NWS Omaha, NE
Counties Fremont County, IA, Mills County, IA, Pottawattamie County, IA, Cass County, NE, Douglas County, NE, Otoe County, NE, Sarpy County, NE
The radar
The Omaha radar (KOAX), 52 km from the middle of the area, began a volume at 04:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.9 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2847 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 475 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
828 WWUS73 KOAX 260453 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 1153 PM CDT Sat May 25 2024 IAZ069-079-090-NEZ052-053-067-068-261300- /O.NEW.KOAX.HW.W.0002.240526T0453Z-240527T0600Z/ Pottawattamie-Mills-Fremont-Douglas-Sarpy-Cass-Otoe- Including the cities of Plattsmouth, Council Bluffs, Bellevue, La Vista, Papillion, Sidney, Nebraska City, Hamburg, Omaha, Glenwood, Farragut, and Tabor 1153 PM CDT Sat May 25 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 1 AM CDT MONDAY... * WHAT...Southeast wind gusts of 60 to 70 mph expected * WHERE...In Iowa, Fremont, Mills, and Pottawattamie Counties. In Nebraska, Douglas, Sarpy, Cass, and Otoe Counties. * WHEN...Until 1 AM CDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Gusts of 60 to 70 mph have been observed in the Omaha Metro area. They are occurring outside of thunderstorms. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CA
3 follow-up statements
789 WWUS73 KOAX 260458 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 1158 PM CDT Sat May 25 2024 IAZ069-079-090-NEZ052-053-067-068-260600- /O.EXT.KOAX.HW.W.0002.000000T0000Z-240526T0600Z/ Pottawattamie-Mills-Fremont-Douglas-Sarpy-Cass-Otoe- Including the cities of Nebraska City, Papillion, Plattsmouth, La Vista, Farragut, Sidney, Glenwood, Hamburg, Council Bluffs, Tabor, Omaha, and Bellevue 1158 PM CDT Sat May 25 2024 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 AM CDT SUNDAY... * WHAT...Southeast winds around 10 mph. * WHERE...In Iowa, Fremont, Mills, and Pottawattamie Counties. In Nebraska, Douglas, Sarpy, Cass, and Otoe Counties. * WHEN...Until 1 AM CDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Pearson
959 WWUS73 KOAX 260501 CCA NPWOAX URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Omaha/Valley NE 1201 AM CDT Sun May 26 2024 IAZ069-079-090-NEZ052-053-067-068-260615- /O.COR.KOAX.HW.W.0002.000000T0000Z-240526T0600Z/ Pottawattamie-Mills-Fremont-Douglas-Sarpy-Cass-Otoe- Including the cities of Nebraska City, Papillion, Plattsmouth, La Vista, Farragut, Sidney, Glenwood, Hamburg, Council Bluffs, Tabor, Omaha, and Bellevue 1201 AM CDT Sun May 26 2024 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 AM CDT EARLY THIS MORNING... * WHAT...Southeast wind gusts of 60 to 70 mph expected * WHERE...In Iowa, Fremont, Mills, and Pottawattamie Counties. In Nebraska, Douglas, Sarpy, Cass, and Otoe Counties. * WHEN...Until 1 AM CDT early this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Gusts of 60 to 70 mph have been observed in the Omaha Metro area. They are occurring outside of thunderstorms. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Pearson
777 WWUS73 KOAX 260549 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 1249 AM CDT Sun May 26 2024 IAZ069-079-090-NEZ052-053-067-068-260700- /O.EXP.KOAX.HW.W.0002.000000T0000Z-240526T0600Z/ Pottawattamie-Mills-Fremont-Douglas-Sarpy-Cass-Otoe- Including the cities of Council Bluffs, Sidney, Tabor, Farragut, Omaha, Papillion, La Vista, Hamburg, Glenwood, Plattsmouth, Bellevue, and Nebraska City 1249 AM CDT Sun May 26 2024 ...HIGH WIND WARNING WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING... The high winds that prompted the warning have since weakened. $$ Mead
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this high wind warning went out at May 25, 6:24 PM CDT, 5 hours 29 minutes earlier. Its key messages:
- Thunderstorms are expected later tonight with some severe weather possible, especially along and south of I-80. Large hail, damaging winds, and localized flooding are the primary hazards.
- A strong storm or two is possible in southeast NE and southwest IA Sunday afternoon/evening with hail and/or gusty winds possible.
- Additional showers and storms are possible Wednesday night through Friday.
Area forecast discussion, May 25, 6:24 PM CDT, 5 hours 29 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 624 PM CDT Sat May 25 2024 .KEY MESSAGES... - Thunderstorms are expected later tonight with some severe weather possible, especially along and south of I-80. Large hail, damaging winds, and localized flooding are the primary hazards. - A strong storm or two is possible in southeast NE and southwest IA Sunday afternoon/evening with hail and/or gusty winds possible. - Additional showers and storms are possible Wednesday night through Friday. && .DISCUSSION... Issued at 341 PM CDT Sat May 25 2024 Tonight A deepening surface low over eastern Colorado will continue to move into central Kansas this evening with an associated warm front which is forecast to move north to near the Nebraska/Kansas border by late tonight. Aloft, a shortwave trough is forecast to move into the High Plains late tonight. In addition, a strengthening and veering low-level jet will bring increasing low-level moisture into the region after dark as well as a moderately unstable environment. Latest CAM output consensus suggests initial thunderstorm development over western Nebraska and northwest Kansas in the next few hours and this is expected to continue to spread east/northeast into our area by 9-10pm and continue east/northeastward through 2am. Storms do look to remain elevated by the time they reach our are after dark. Ample shear and increasing mid-level lapse rates would support large hail and damaging wind gusts. Thunderstorms look to linger across the forecast area overnight which could drop pockets of heavy rainfall. Due to the fairly quick speed these storms are forecast to move through, do not think widespread flash flooding will be an issue, but there certainly could be some very localized flooding if a few additional elevated storms train for a few hours. Sunday and Sunday Night A trailing shortwave trough is forecast to move east through the central Plains early Sunday while the associated surface low moves northeast across northeast Kansas and northern Missouri. CAM output continues to show scattered thunderstorm development across portions of our southern forecast area by afternoon where mid-level lapse rates will be strongest in association with the passing shortwave trough. Precipitation chances move off to our east by Sunday evening as the shortwave moves east. Memorial Day and Tuesday A potent shortwave trough is forecast to pass just to the northeast of the forecast area bringing northwesterly winds to the region and high temperatures in the 70s with mostly sunny skies and dry conditions. Dry conditions continue into Tuesday with surface high pressure building overhead with highs in the upper 70s to lower 80s. Wednesday through Saturday Mid-level ridging builds overhead through the middle of the week with highs remaining in the upper 70s to lower 80s. Another mid- level shortwave is forecast to move across the central Plains by Thursday bringing our next chance for showers and thunderstorms by Thursday night. Broad southwesterly flow aloft will keep the pattern quite active into next weekend. && .AVIATION /00Z TAFS THROUGH 00Z SUNDAY/... Issued at 624 PM CDT Sat May 25 2024 Thunderstorms still on track to move through the area this evening and overnight. Highest chances for severe weather will be at LNK and OMA, though kept winds at 35 kts at both sites for now. Also still some questions on exact timing of storms, but do expect IFR/MVFR conditions as they move through. Behind the storms, expect some brief VFR conditions, but MVFR to IFR ceilings will work back in with perhaps a few spotty showers and isolated storms into Sunday morning, though not confident enough to include those with this forecast. Ceilings should scatter out by Sunday afternoon with north winds gusting around 20 kts at times. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Kern AVIATION...CA
Hazardous weather outlook, May 25, 9:56 PM CDT, 1 hour 57 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 956 PM CDT Sat May 25 2024 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-261200- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 956 PM CDT Sat May 25 2024 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Sunday Strong to severe storms will be possible through around 3 AM, mainly south of Interstate 80. Large hail, damaging winds, and localized flooding will be the primary hazards. .DAYS TWO THROUGH SEVEN...Sunday night through Saturday A strong storm or two is possible Sunday afternoon in southeast Nebraska and southwest Iowa with large hail and damaging winds the primary hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed tonight or Sunday, but reports of severe weather are appreciated.
In the hours before
Special weather statement, May 25, 10:52 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
1052 PM CDT Sat May 25 2024
NEZ042-260430-
Platte NE-
1052 PM CDT Sat May 25 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN PLATTE COUNTY
THROUGH 1130 PM CDT...
At 1052 PM CDT, Doppler radar was tracking a strong thunderstorm near
Duncan, or 9 miles west of Columbus, moving northeast at 35 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
* Locations impacted include...
Columbus, Duncan, and Lake Oconee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4151 9753 4144 9737 4137 9744 4136 9752
4134 9756 4133 9759 4133 9760 4139 9760
4140 9766
TIME...MOT...LOC 0352Z 218DEG 31KT 4138 9753
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
DeWaldSpecial weather statement, May 25, 11:12 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
1112 PM CDT Sat May 25 2024
NEZ044-260445-
Dodge NE-
1112 PM CDT Sat May 25 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DODGE COUNTY
THROUGH 1145 PM CDT...
At 1111 PM CDT, Doppler radar was tracking a strong thunderstorm 3
miles north of Hooper, or 14 miles southeast of West Point, moving
northeast at 20 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
* Locations impacted include...
Scribner, Hooper, Uehling, and Winslow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4175 9656 4174 9644 4161 9644 4160 9666
4167 9677
TIME...MOT...LOC 0411Z 231DEG 19KT 4167 9655
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
DeWaldSpecial weather statement, May 25, 11:20 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
1120 PM CDT Sat May 25 2024
NEZ043-044-260445-
Colfax NE-Dodge NE-
1120 PM CDT Sat May 25 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL COLFAX AND
NORTHWESTERN DODGE COUNTIES THROUGH 1145 PM CDT...
At 1120 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Linwood, or 22 miles northeast of David City, moving
northeast at 20 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
* Locations impacted include...
Rural areas of the mentioned counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4146 9693 4147 9700 4155 9703 4167 9677
4160 9666
TIME...MOT...LOC 0420Z 231DEG 19KT 4154 9693
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
DeWaldSpecial weather statement, May 25, 11:32 PM CDT, 21 minutes before
Special Weather Statement National Weather Service Omaha/Valley Nebraska 1132 PM CDT Sat May 25 2024 NEZ034-044-045-260445- Burt NE-Washington NE-Dodge NE- 1132 PM CDT Sat May 25 2024 ...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BURT...NORTHWESTERN WASHINGTON AND NORTHEASTERN DODGE COUNTIES THROUGH 1145 PM CDT... At 1132 PM CDT, Doppler radar was tracking a strong thunderstorm 4 miles south of Craig, or 9 miles southwest of Tekamah, moving northeast at 20 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. * Locations impacted include... Uehling, Craig, and Summit Lake State Recreation Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4163 9644 4175 9655 4187 9632 4169 9619 TIME...MOT...LOC 0432Z 231DEG 19KT 4172 9639 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH DeWald
Special weather statement, May 25, 11:38 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
1138 PM CDT Sat May 25 2024
IAZ069-079-090-NEZ052-053-067-068-090>092-260500-
Pottawattamie IA-Mills IA-Fremont IA-Cass NE-Sarpy NE-Otoe NE-
Pawnee NE-Johnson NE-Douglas NE-Nemaha NE-
1138 PM CDT Sat May 25 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN FREMONT...WESTERN
MILLS...WESTERN POTTAWATTAMIE...EASTERN SARPY...JOHNSON...WESTERN
NEMAHA...OTOE...EASTERN DOUGLAS...NORTHEASTERN PAWNEE AND CASS
COUNTIES THROUGH MIDNIGHT CDT...
At 1138 PM CDT, Doppler radar was tracking thunderstorms along a
line extending from near Crescent to 2 miles east of Elmwood to 5
miles west of Elk Creek. Movement was north at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
* Locations impacted include...
Omaha, Council Bluffs, Bellevue, Papillion, Nebraska City, Ralston,
Tecumseh, Offutt AFB, La Vista, Plattsmouth, Glenwood, Carter Lake,
Syracuse, Springfield, Louisville, Weeping Water, Treynor,
Underwood, Elmwood, and Crescent.
This includes the following highways...
Interstate 29 between mile markers 15 and 63.
Interstate 80 in Iowa between mile markers 1 and 23.
Interstate 80 in Nebraska between mile markers 444 and 454.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
southwestern Iowa...and southeastern Nebraska.
&&
LAT...LON 4018 9635 4086 9629 4139 9600 4146 9551
4014 9604
TIME...MOT...LOC 0438Z 198DEG 36KT 4139 9585 4085 9624 4030 9623
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DeWaldLocal storm report, May 25, 11:46 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
1146 PM CDT Sat May 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM Tstm Wnd Gst 7 ENE Omaha 41.32N 95.90W
05/25/2024 M64 MPH Douglas NE ASOS
ASOS station KOMA Omaha Eppley Airfield.
&&
CAThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 12:39 AM CDT | Severe Thunderstorm Warning | OAX | Monona | 21 min |
| May 26, 5:34 PM CDT | Severe Thunderstorm Warning | OAX | Mills | 28 min |
| May 25, 9:01 PM CDT | Special Weather Statement | OAX | Jefferson, Saline | 29 min |
| May 25, 9:15 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 45 min |
| May 25, 9:33 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson, Lancaster, Otoe | 27 min |
| May 25, 10:08 PM CDT | Severe Thunderstorm Warning | OAX | Pawnee, Richardson | 52 min |
| May 25, 10:10 PM CDT | Areal Flood Advisory | OAX | Gage, Pawnee | 4 hr |
| May 25, 10:26 PM CDT | Areal Flood Advisory | OAX | Gage, Pawnee, Richardson | 5 hr |
| May 25, 10:28 PM CDT | Severe Thunderstorm Warning | OAX | Pawnee, Richardson | 47 min |
| May 25, 10:37 PM CDT | Special Weather Statement | OAX | Colfax | 8 min |
| May 25, 10:46 PM CDT | Special Weather Statement | OAX | Colfax | 29 min |
| May 25, 10:52 PM CDT | Special Weather Statement | OAX | Platte | 38 min |
| May 25, 10:55 PM CDT | Areal Flood Advisory | OAX | Platte | 91 min |
| May 25, 11:00 PM CDT | Severe Thunderstorm Warning | OAX | Colfax | 17 min |
| May 25, 11:12 PM CDT | Special Weather Statement | OAX | Dodge | 33 min |
| May 25, 11:14 PM CDT | Areal Flood Advisory | OAX | Butler, Colfax, Dodge, Platte, Saunders | 4 hr |
| May 25, 11:20 PM CDT | Special Weather Statement | OAX | Dodge | 25 min |
| May 25, 11:32 PM CDT | Special Weather Statement | OAX | Burt | 13 min |
| May 25, 11:38 PM CDT | Flash Flood Warning | OAX | Colfax, Dodge | 3 hr |
| May 25, 11:38 PM CDT | Special Weather Statement | OAX | Cass, Johnson, Otoe, Sarpy | 22 min |
| May 25, 11:44 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 20 min |
| May 25, 11:48 PM CDT | Areal Flood Advisory | OAX | Burt, Cuming, Dodge, Washington | 3 hr |
Nearby
High Wind Warnings in Nebraska, 2024High Wind Warnings in Iowa, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.